Alert archive / Wyoming / High Wind Watches in 2007
High Wind Watch 9, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Oct 2, 2007, 2:53 PM MDT for Fremont County, Sublette County, Wyoming. It took effect at Oct 3, 2007, 3:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2007, 2:53 PM MDT (20:53 UTC)
- In effect from
- Oct 3, 2007, 3:00 AM MDT
- Expired
- Oct 3, 2007, 9:39 AM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 67 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1870 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Oct 2, 2:42 AM MDT, 12 hours 11 minutes earlier.
Area forecast discussion, Oct 2, 2:42 AM MDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 242 AM MDT TUE OCT 2 2007 .MAJOR WEATHER PATTERN CHANGE IN STORE FOR WYOMING BEGINNING THURSDAY AFTERNOON... .SHORT TERM...TODAY THROUGH THURSDAY NIGHT ISOLATED LIGHT SHOWERS IN A SOMEWHAT MOIST NORTHWESTERLY FLOW ALOFT MOVING THROUGH THE NORTHERN WIND RIVER MOUNTAINS NORTHEASTWARD INTO THE SOUTHERN ABSAROKA MOUNTAINS EARLY THIS MORNING. ISOLATED LIGHT SHOWERS WILL CONTINUE OVER THE MOUNTAINS OF NORTHWEST WYOMING THROUGH THE DAY AS PACIFIC MOISTURE NEAR MOUNTAIN TOP LEVEL RIDES IN ON A STRONG 150KT JET STREAM NOSING INTO THE PACIFIC NORTHWEST. 12Z LOCALLY RUN WRF NUMERICAL MODEL SUGGESTING WINDS IN THE CODY AREA MAY REACH HIGH WIND WARNING CRITERIA TONIGHT INTO EARLY WEDNESDAY MORNING. WILL ISSUE A HIGH WIND WATCH FOR THIS AREA DUE TO THE POTENTIAL FOR A MOUNTAIN WAVE TO DEVELOP IN THE LEE OF THE ABSAROKAS MIXING WINDS DOWN TO CODY FOOTHILL AREA. THE MAIN CORE OF THE JET STREAM SAGS SLOWLY SOUTHWARD TONIGHT INTO WEDNESDAY GRADUALLY INCREASING THE POTENTIAL FOR OROGRAPHIC RAIN AND SNOW SHOWERS OVER THE NORTHWESTERN MOUNTAINS ON WEDNESDAY THROUGH WEDNESDAY NIGHT. AS SEVERAL TYPHOONS IN THE WEST PACIFIC BEGIN TO TRANSITION FROM WARM CORE TO COLD CORE SYSTEMS...A HIGH AMPLITUDE UPPER LEVEL RIDGE BEGINS TO DEVELOP LATER TODAY OVER THE GULF OF ALASKA AND BEGINS TO DRIVE THE JET STREAM SOUTHWARD ALONG THE WEST COAST TONIGHT INTO THURSDAY. AS THE MID AND UPPER LEVEL FLOW BACKS OVER THE AREA ON THURSDAY...MID-LEVEL SUBTROPICAL MOISTURE SURGES NORTHWARD THROUGH THE EASTERN GREAT BASIN AND CONVERGES WITH RELATIVELY COLD AIR OVER NORTHWEST WYOMING...BEGINNING A GOOD FRONTOGENETIC EVENT OVER WESTERN AND CENTRAL WYOMING THURSDAY NIGHT ALONG WITH THE POTENTIAL FOR WIDESPREAD SIGNIFICANT SNOWFALL IN THE MOUNTAINS AND POSSIBLY IN MANY VALLEYS OF NORTHWEST AND WEST-CENTRAL WYOMING. .LONG TERM...FRIDAY THROUGH TUESDAY PACIFIC LOW PRESSURE TROUGH SHOWING MORE SIGNS OF DEEPENING AND CUTTING OFF IN NORTHERN UTAH ON FRIDAY WITH WIDESPREAD PRECIPITATION INCREASING ACROSS WESTERN AND CENTRAL WYOMING. TEMPERATURES CONTINUE TO COOL AND WILL LIKELY CONTINUE THIS TREND AS THE STORM APPROACHES AND THE MODELS SETTLE IN MORE ON A CONSENSUS FORECAST. AT THIS TIME PLENTY OF DIVERGENCE IN MODEL SOLUTIONS WITH DEPTH OF LOW...AMOUNT OF CUTTING OFF IF ANY AND TIMING OF THE LOW MOVING EAST. AT THIS TIME CONSENSUS OF SURROUNDING FORECASTS IS FOR SLOWER AND DEEPER MOVING LOW. FRIDAY NIGHT SNOW LEVEL MOVES INTO VALLEYS AND BASINS. SNOWFALL AMOUNTS ARE HIGHLY SPECULATIVE AT THIS TIME FRAME AND COULD BE SIGNIFICANTLY HIGHER WITH A STRONGER SLOWER COLDER CUT OFF LOW. CONTINUE SNOW/RAIN SNOW ON SATURDAY WITH DECREASING CHANCE OF PRECIPITATION IN THE WEST. COLDER LOWS FOR SATURDAY NIGHT WITH CLEARING FROM WEST TO EAST. DEPENDING ON PRECIPITATION AMOUNTS AND STATE...COULD SEE CONSIDERABLE AREAS OF FOG SATURDAY NIGHT BUT TOO MUCH UNCERTAINTY TO BE THAT SPECIFIC AT THIS TIME. IMPROVING CONDITIONS SUNDAY THROUGH TUESDAY WITH DRY AND WARMER CONDITIONS. STILL MAY BE SOME FOG AROUND LATE SUNDAY NIGHT AND MONDAY MORNING. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVER THE ROUTES UNTIL 00Z WEDNESDAY. WIND SPEED WILL INCREASE AGAIN TUESDAY AFTERNOON AT MOST TAF SITES AS THE PRESSURE GRADIENT TIGHTENS ONCE MORE. && .FIRE WEATHER... A STRONG WESTERLY FLOW ALOFT WILL MOVE OVER THE DISTRICT TODAY WITH SOME RAIN AND SNOW SHOWERS LINGERING OVER THE NORTHWEST MOUNTAINS THROUGH WEDNESDAY NIGHT. A MUCH STRONGER PACIFIC STORM SYSTEM WILL DIG INTO THE GREAT BASIN ON THURSDAY BRINGING SUBTROPICAL MOISTURE NORTHWARD INTO THE SOUTHERN AND SOUTHEAST PORTIONS OF THE AREA WITH THE POTENTIAL FOR SIGNIFICANT SNOWFALL OVER THE HIGHER TERRAIN OF WESTERN AREAS THURSDAY NIGHT INTO FRIDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR WYZ003. && SHORT TERM...CHURCH LONG TERM...C.BAKER AVIATION...AR FIRE WEATHER...CHURCH
Hazardous weather outlook, Oct 2, 5:36 AM MDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 536 AM MDT TUE OCT 2 2007 WYZ001>020-022>030-031200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 536 AM MDT TUE OCT 2 2007 ...STRONG WEST WINDS POSSIBLE IN THE CODY FOOTHILLS THIS EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH FOR THE CODY FOOTHILLS HAS BEEN ISSUED FOR TONIGHT FOR THE POTENTIAL OF STRONG WEST WINDS DEVELOPING AFTER SUNSET AND CONTINUING UNTIL ABOUT SUNRISE WEDNESDAY. SUSTAINED WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE. LIGHT RAIN AND SNOW SHOWERS WILL OCCUR IN THE MOUNTAINS OF NORTHWEST WYOMING TODAY AND TONIGHT. ROADS OVER THE MOUNTAIN PASSES MAY BE SLICK AT TIMES TONIGHT DUE TO LIGHT SNOW ACCUMULATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE WEATHER PATTERN IS THEN EXPECTED TO DEVELOP AROUND MIDWEEK AND CONTINUE INTO THE WEEKEND. A FAVORABLE PATTERN FOR SNOW IN THE NORTHWEST MOUNTAINS IS EXPECTED TO DEVELOP WEDNESDAY NIGHT AND CONTINUE THROUGH THURSDAY. AS THIS STORM SYSTEM GATHERS STRENGTH IN THE GREAT BASIN THURSDAY AND MOVES TOWARDS WESTERN WYOMING...THE CHANCES OF PRECIPITATION WILL BE ON THE INCREASE ACROSS ALL OF WESTERN AND CENTRAL WYOMING THURSDAY NIGHT. COLDER AIR WILL FILTER INTO AREAS EAST OF THE DIVIDE FRIDAY WHICH COULD TURN THE EXPECTED RAIN INTO SNOW ABOVE ABOUT 6000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND STRONG WINDS. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 2:31 AM MDT | High Wind Watch | RIW | Park | 12 hr |
| Oct 2, 2:53 PM MDT | High Wind Warning | RIW | Fremont, Hot Springs, Park | 19 hr |
| Oct 2, 3:08 PM MDT | Fire Weather Watch | RIW | Natrona | 12 hr |
Nearby
High Wind Watches in Wyoming, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.